MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It wit was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a carto 3 system which encountered a map shift without any errors, no patient movement and no patient cardioversion.It was initially reported by the customer that they had map shift without any warning and they had to remap because of this issue.There were no patient consequences.The case was completed.The customer's map shift issue is not considered to be mdr reportable since this is normal or expected response from the system.There is no system malfunction.On 27-jan-2026 additional information was received indicating the issue was noticed during ablation after mapping.There was no warning in the system.We saw that the patches had shifted by pressing ctrl + p, and it was already noticeable on the map.Each patch showed a shift of at least 15mm.It was reported the map shift occurred before cardioversion was performed.The patient did not move, cough nor had their head raised, repositioned or pillow adjusted.The patient's arm was not moved without changing the patient's position on the mattress and the patient's breathing or ventilation did not change before the map shift.The patient was under general anesthesia and everything was stable.Based on this new information received indicating there was no patient movement and no cardioversion, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a carto 3 system which encountered a map shift without any errors, no patient movement and no patient cardioversion.Device evaluation details: an investigation was initiated by the manufacturer to investigate the reported issue.Case logs were requested in order to investigate the issue but no data was received.It was confirmed that the issue was not duplicated afterwards.The complaint history of the system was reviewed and no more similar problems were found since the issue occurred.The system is ready for use.It was also reported that during bwi field service engineer (fse) visit, it was found the chest patch sensor cable was defective.It was confirmed that the chest patch sensor cable was replaced and the issue was resolved.The system is ready for use.The history of customer complaints reported during the last year associated with carto 3 system # (b)(6) was reviewed; no similar additional complaint was found.The manufacturing record evaluation was performed on carto 3 system # (b)(6), and no internal actions related to the reported complaint condition were identified.Explanation of codes: investigation findings: electrical problem identified (c02) / investigation conclusions: cause traced to component failure (d02) / component code: cable, electrical (g02004) were selected as related to the defective chest patch sensor cable issue identified by bwi fse.Investigation findings: no device problem found (c19) / investigation conclusions: cause not established (d15) were selected as related to the customer's reported map shift issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
CARTO 3 SYSTEM
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24260801
Report Number2029046-2026-00383
Device Sequence Number9851136
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(17)141012
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/14/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown